MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Catalog Number J-CRB-184000
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Fever (1858)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a patient developed a fever following the use of a 'cook cervical ripening balloon'.Upon removal from the package, no damage to the device was noted.The nurse was able to place the device in 3-5 minutes.After the device was indwelling 12-14 hours, it was noted that the patient developed a fever.The device was removed, and artificial rupture of membranes (arom) was performed and oxytocin was administered.The patients hemogram (cbc) test was found to be elevated and it was decided that the patient would be converted from vaginal delivery to cesarean section.The patient's fever was treated with antibiotics.The patient was not cultured to determine the cause of the fever.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer (person) street = (b)(6).E3: customer occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.As reported, a patient developed a fever following the use of a 'cook cervical ripening balloon'.Upon removal from the package, no damage to the device was noted.The nurse was able to place the device in 3-5 minutes.After the device was indwelling 12-14 hours, it was noted that the patient developed a fever.The device was removed, and artificial rupture of membranes (arom) was performed and oxytocin was administered.The patients hemogram (cbc) test was found to be elevated and it was decided that the patient would be converted from vaginal delivery to cesarean section.The patient's fever was treated with antibiotics.The patient was not cultured to determine the cause of the fever.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures, as well as inspection of unused product were conducted during the investigation.Visual inspection of the returned complaint device(s) was also conducted.Eight, unopened, 'cook cervical ripening balloon' was returned for investigation.There was no damage to the packages or seals.Review of the device history record, complaint history, and quality control documents does not indicate that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed one other related complaints associated with the failure mode for the complaint device for lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling; the ifu [t_j-ccrb_rev3; 'cook cervical ripening balloon with stylet'] supplied with the device states the following in consideration of the reported failure mode: - warnings: "the product should not be left indwelling for a period greater than 12 hours." - instructions for use: "note: the device is not intended to be in place for longer than 12 hours.Time the placement of the device 12 hours prior to the planned induction." the complaint was confirmed based on customer testimony.Based on the available information, the cause for this event cannot be traced to the complaint device.The most probable cause of this event was related to the user's failure to follow instructions.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18925006
Report Number1820334-2024-00373
Device Sequence Number13102473
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)251108(10)15058206
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Catalogue NumberJ-CRB-184000
Device Lot Number15058206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale